Idaho, 2007Heavy Snow in Idaho, December 2 to 3, 2007
December 2 to 3, 2007 · NWS BOI · 1 event in 1 county or zone
A strong Pacific winter storm coming onshore in Oregon spread six to twelve inches of snow in the mountains of Idaho and Southeast Oregon between December 2nd and 3rd. Locally heavy amounts of fifteen inches were reported at some sites.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific winter storm coming onshore in Oregon spread six to twelve inches of snow in the mountains of Idaho and Southeast Oregon between December 2nd and 3rd. Locally heavy amounts of fifteen inches were reported at some sites.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 2, 2:35 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Dec 2, 2:35 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
235 PM MST SUN DEC 2 2007
.SHORT TERM...ONE NARROW BAND OF LIGHT PRECIP HAS MOVED THROUGH THE
AREA GIVING A LIGHT DUSTING OF SNOW TO THE MOUNTAINS AND HIGHER
VALLEYS. THE MAIN WARM FRONT REMAINS WELL TO THE WEST AND WILL MOVE
OVER THE AREA TONIGHT BRINGING MUCH MORE PRECIP. WINTER STORM
WARNING COVERS THE NORTHERN MOUNTAINS OF THE AREA WITH A SNOW
ADVISORY IN THE CAMAS PRAIRIE. MOIST FLOW AHEAD...WITH...AND BEHIND
THE WARM FRONT SHOULD KEEP PRECIP COMING OVER THE AREA THROUGH MID
DAY MONDAY THEN WARMING TEMPERATURES WILL PUT MOST OF THE SNOW IN
HIGHER ELEVATIONS. MOUNTAINS SHOULD PICK UP SIGNIFICANT AMOUNTS OF
SNOW WITH SOME AREAS RECEIVING BETTER THAN 2 FEET BEFORE THIS IS
OVER TUESDAY. WINDY MOST AREAS AND THIS COVERED IN THE IN THE WINTER
STORM WARNING WITH WINDS JUST BREEZY ELSEWHERE.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...RELATIVELY WARM AND
MOIST FLOW WILL CONTINUE THROUGH WEDNESDAY MORNING WITH SNOW LEVELS
AROUND 5500 FEET IN THE MOUNTAINS. MOISTURE BEGINS TO CUT OFF AS A
SHORTWAVE TROUGH DIGS IN FROM THE NORTH WEDNESDAY EVENING...BRINGING
COOLER AIR INTO THE REGION AND TEMPERATURES BACK TO NEAR NORMAL.
SHORTWAVE HAS ENOUGH MOISTURE WITH IT TO WARRANT ABOVE NORMAL POPS
IN THE MOUNTAINS WITH NEAR CLIMATOLOGY IN THE VALLEYS. ANOTHER
SHORTWAVE MOVES THROUGH NORTHWESTERLY FLOW THURSDAY INTO
FRIDAY...STAYING TO THE NORTHEAST OF THE CWA. REDUCED POPS THESE
DAYS IN THE SOUTHERN PORTION OF THE CWA WITH FORECAST TRENDING
DRIER. SOME DIFFERENCES BETWEEN THE MODELS IN THE LATTER PART OF THE
EXTENDED...BUT GENERAL CONSENSUS IS THAT AN UPPER LEVEL TROUGH WILL
DROP SOUTHEAST INTO THE REGION...WITH AN UPPER LEVEL LOW FORMING
ALONG THE COAST OF CALIFORNIA. THIS LOW WILL SPREAD MOISTURE AND
PRECIPITATION NORTH INTO THE REGION ON SATURDAY...BEFORE DIGGING
SOUTHEAST. THE ECMWF IS MORE PROGRESSIVE WITH THIS LOW EASTWARD
...AND INDICATES A BRIEF DRYING PERIOD SATURDAY AFTERNOON/EVENING
...WHEREAS THE GFS INDICATES A DEEPENING OF THE TROUGH AS THE UPPER
LEVEL LOW SLOWLY DIGS SOUTHEAST. ON SUNDAY...ANOTHER SHORTWAVE
TROUGH WILL MOVE INTO THE REGION...WITH THE GFS INDICATING HIGHER
POPS AS MOISTURE FROM THE SHORTWAVE COMBINES WITH MOISTURE FROM THE
LOW PRESSURE CENTER ALONG THE SOUTHERN CALIFORNIA COAST. FOR NOW
HAVE CONTINUED TO KEEP MAINLY CLIMO POPS IN THE FORECAST DUE TO THE
UNCERTINITY IN THE FORECAST.
&&
.AVIATION...CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
AFTERNOON AND EVENING. WIDESPREAD MVFR-IFR AND LOCAL LIFR SNOW WILL
OCCUR THROUGHOUT THE NIGHT IN THE WEST CENTRAL AND BOISE MOUNTAINS
IN IDAHO AND IN THE BLUE AND WALLOWA MOUNTAINS IN OREGON WITH
WIDESPREAD MOUNTAIN OBSCURATION. VALLEY TAF SITES WILL BE A MIX OF
RAIN AND SNOW THIS AFTERNOON AND THROUGH THE NIGHT WITH PERIOD OF
MVFR-IFR CONDITIONS. SE-SW SURFACE WINDS WILL CONTINUE TO BE GUSTY
WITH STRONG WEST SOUTHWEST WINDS ALOFT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING THROUGH 11 MST AM MST MONDAY FOR
IDZ011-013.
SNOW ADVISORY THROUGH 11 AM MST MONDAY FOR IDZ028.
OR...WINTER STORM WARNING THROUGH 10 AM PST MONDAY FOR ORZ062.
&&
WEATHER.GOV/BOISE
DISCUSSION...PRF
AVIATION.....DFHazardous weather outlook, Dec 2, 4:40 AM MST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
440 AM MST SUN DEC 2 2007
IDZ011-013-ORZ062-031145-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
440 AM MST SUN DEC 2 2007 /340 AM PST SUN DEC 2 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FROM 11 AM MST /10 AM PST/
THIS MORNING TO 11 AM MST /10 AM PST/ MONDAY FOR BAKER COUNTY
OREGON AND THE WEST CENTRAL MOUNTAINS AND BOISE MOUNTAINS OF IDAHO.
A STRONG PACIFIC STORM CONTINUES TO MOVE INTO THE PACIFIC
NORTHWEST THIS MORNING. THE WARM FRONT AHEAD OF THIS STORM WILL
BRING PERIODS OF MODERATE TO HEAVY SNOW TO THE MOUNTAINS IN BAKER
COUNTY BY 11 AM PST TODAY AND TO THE CENTRAL AND BOISE MOUNTAINS
OF IDAHO THIS AFTERNOON. SNOW WILL CONTINUE TO FALL IN THIS AREA
THROUGH MONDAY MORNING.
SNOW AMOUNTS WILL RANGE FROM 4 TO 11 INCHES IN THE VALLEYS WITH
10 TO 20 INCHES FALLING IN THE HIGHER ELEVATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH
STANDING OPERATING PROCEDURES.
IDZ028-031145-
CAMAS PRAIRIE-
440 AM MST SUN DEC 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SNOW ADVISORY WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST MONDAY.
A STRONG PACIFIC STORM CONTINUES TO MOVE INTO THE PACIFIC NORTHWEST
THIS MORNING. THE WARM FRONT AHEAD OF THIS STORM WILL BRING PERIODS
OF SNOW TO THE CAMAS PRAIRIE THIS AFTERNOON. SNOW WILL CONTINUE TO
FALL IN THIS AREA THROUGH MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH
STANDING OPERATING PROCEDURES.
IDZ012-014>016-029-030-ORZ061-063-064-031145-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
440 AM MST SUN DEC 2 2007 /340 AM PST SUN DEC 2 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 2, 6:52 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
652 PM MST SUN DEC 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY SNOW 1 N HAINES 44.93N 117.94W
12/02/2007 U0.0 INCH BAKER OR DEPT OF HIGHWAYS
BLOWING SNOW AND DRIFTING SNOW CLOSED OLD HIGHWAY 30
BETWEEN HAINES AND NORTH POWDER MILE POSTS 33 THROUGH 39.
WESTBOUND INTERSTATE 84 TRAFFIC CLOSED OUTSIDE OF ONTARIO
OREGON DUE TO BLOWING AND DRIFTING SNOW WESTWARD THROUGH
MUCH OF BAKER COUNTY. PLEASE CHECK WWW.TRIPCHECK.COM FOR
OREGON UPDATES.
&&
VMILLSHeavy Snow, West Central Mountains
- When
- December 2, 7:00 PM MST to December 3, 9:00 AM MST
- Where
- West Central Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.543, -116.300 (the zone’s center; the record gives no point)
Cooperative observers and trained spotters reported amounts ranging from 7 inches near Yellowpine, Idaho to 12 inches near Cascade and McCall. The Long Valley SNOTEL located four miles north of Donnelly recorded nine inches. The elevation at the site is 4,890 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Washington, December 2 to 5, 20073 deaths · $120 million · 11 events
- High Wind in Washington, December 2 to 3, 20072 deaths · 12 injured · $27 million · 78 kt wind · 9 events
- High Surf in California, December 2 to 6, 20073 deaths · $80,000 · 2 events
- High Wind in Washington, December 2 to 3, 20072 deaths · $10 million · 90 kt wind · 2 events
- Winter Storm and Winter Weather in Pennsylvania, December 2 to 3, 20071 death · 6 injured · 10 events
- High Wind in Oregon, December 2 to 3, 2007$83 million · 112 kt wind · 4 events
- Winter Storm in Vermont, December 2 to 4, 2007$220,000 · 16 events
- Winter Storm in New York, December 2 to 3, 2007$55,000 · 4 events
- Winter Storm in New York, December 2 to 3, 2007$50,000 · 5 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 200723 events
- Winter Storm and Winter Weather in New Jersey, December 2 to 3, 20071 injured · 12 events
- Heavy Snow and High Wind in Montana, December 2 to 4, 200770 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69007.